Reglan Linked to Tardive Dyskinesia, Says FDA

Patients treated with Reglan® should be aware of the risk of tardive dyskinesia, and should visit their doctors right away if they experience involuntary movements of the tongue, face or extremities.

The U.S. Food and Drug Administration (FDA) has issued warnings to notify patients and health care providers of the link between Reglan® and the movement disorder.

In 2009, the agency required that the drug maker add a boxed warning to the drug’s label to warn of the risk. The agency approved updates in November 2010.

According to the FDA, treatment with metoclopramide (generic Reglan®) can cause tardive dyskinesia.

“The risk of developing tardive dyskinesia increases with the duration of treatment and the total cumulative dose,” the FDA said in the 2010 update. The agency advised against using the drug for more than 12 weeks.

If you’ve taken Reglan® and have been diagnosed with tardive dyskinesia, we may be able to help you seek compensation. Contact our tardive dyskinesia attorneys for help today.